Alert archive / Illinois / Severe Thunderstorm Warnings in 2001

Severe Thunderstorm Warning 53, NWS Quad Cities, IA

June 5, 2001Henry County, Mercer County, Illinois

NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 5, 2001, 2:13 AM CDT for Henry County, Mercer County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Jun 5, 2001, 2:13 AM CDT (07:13 UTC)
Expired
Jun 5, 2001, 3:00 AM CDT
In force
47 min
Issued by
NWS Quad Cities, IA
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Henry County, IL, Mercer County, IL

The nearest sounding before it

Davenport, (KDVN), launched 00:00Z, 7.2 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Davenport, at 00:00Z on 2001-06-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Davenport, at 00:00Z on 2001-06-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 80 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
998 m above ground
0-6 km bulk shear
52 kt
0-1 km storm-relative helicity
80 m²/s²
0-3 km storm-relative helicity
263 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS53 KDVN 050715
SVRMLI

ILC073-131-050800-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
213 AM CDT TUE JUN 5 2001

THE NATIONAL WEATHER SERVICE IN THE QUAD CITIES HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN HENRY COUNTY IN NORTHWEST ILLINOIS
  EASTERN MERCER COUNTY IN NORTHWEST ILLINOIS

* UNTIL 300 AM CDT

* AT 209 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM WITH LARGE HAIL 3 MILES NORTHWEST OF NORTH
  HENDERSON...OR 13 MILES SOUTHEAST OF ALEDO...MOVING NORTHEAST AT 20
  MPH.

* THE SEVERE THUNDERSTORM IS EXPECTED TO BE NEAR...
   NEW WINDSOR BY 225 AM CDT.
   ALPHA BY 230 AM CDT.
   OPHIEM BY 235 AM CDT.
   LYNN CENTER BY 245 AM CDT.

THIS SEVERE THUNDERSTORM IS CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN
DIAMETER AND WINDS IN EXCESS OF 55 MPH. TAKE COVER IN A STURDY
STRUCTURE UNTIL THE STORM PASSES.'

LAT...LON 4109 9076 4107 9049 4117 9015 4149 9026

SHEETS

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 3:15 PM CDT, 10 hours 58 minutes earlier.

Area forecast discussion, Jun 4, 3:15 PM CDT, 10 hours 58 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE QUAD CITIES IA IL
315 PM CDT MON JUN 4 2001

MAIN CONCERN THIS PACKAGE WILL BE HEAVY RAIN CONCERN IN FIRST TWO
PERIODS...AND POSSIBILITY OF HEADLINES TO COVER THIS THREAT.

MCS SPAWN PARAMETERS AND NOWCAST TOOLS...OVERLAID ON INTERESTING VIS
LOOP...SUGGEST NORTH CENTRAL INTO NORTHEAST KS MAY BE AREA OF MCS
INITIATION THIS EVENING. MSAS...RUC AND MESOETA SFC AGEOSTROPHIC
WINDS CONVERGE ON LLVL THTA-E NOSE IN THIS AREA...WITH SOUTHEAST NE
ALSO A POSSIBILITY. SOME CONVECTION/ENHANCEMENT TAKING OFF ALREADY
OVER NORTHWEST NE PANHANDLE...WEST OF H85 THERMAL
RIBBON/BAROCLINICITY WHICH IS DRAPING EAST AND WEST INTO SOUTHWEST
IA. 40-50 KT H85 JET WILL LOOK TO CONTINUE TO PUNCH INTO THIS GENERAL
REGION(NORTHEAST KS-SOUTHEAST NE)...WITH ITS INHERENT WAA AND THTA-E
ADVECTION AND CONVERGENCE...LEADING TO MCS GENERATION. LEAD VORT SEEN
ON W/V IMAGERY EJECTING OUT OF EAST CO...SHOULD MOVE EAST ACRS THIS
AREA TONIGHT...WITH CVA HELPING TO ACT AS UPPER FORCING MECHANISM.
THIS AREA ON EDGE OF BUILDING INSTABILITIES IN AREA OF AFTERNOON
HEATING ACRS SOUTHEAST KS AS WELL.

MESOETA LIGHTS UP NORTHEAST KS THIS EVENING...WHILE ETA AND
ESPECIALLY AVN INITIATE LATER TONIGHT. AVN BREAKS OUT FURTHER
NORTH/ELEVATED MCS ACRS NORTHEAST NE AND SOUTHEAST SD THIS EVENING...
WITH THIS ACTIVITY MOVING EAST ALONG ELEVATED BOUNDARY AND DECAYING
SOMEWHAT OVERNIGHT AS NORTHEAST KS/NORTHWEST MO ACTIVITY TAKES OFF
TOWARD MORNING. AVN TAKES THIS SECOND WAVE AND PUMMELS THE MID
SECTION OF THE CWA TOMORROW DURING DAY WITH HEAVY RAIN...WITH
ADDITIONAL MCS TAKING OFF ON WARM FRONT/MCS OUTFLOWS ACRS EAST
CENTRAL IL TUE AFTERNOON. OF COURSE H85 SOUTHWEST FLOW FEEDS RICH
THTA-E AIR INTO ACTIVITY TONIGHT AND TUESDAY. IN ANY CASE...H7-H3
THICKNESSES(WHICH DIVERGE SOMEWHAT OVER NORTHERN MO OVERNIGHT)...AS
WELL AS CORFIDI VECTORS PROGRESS ACTIVITY ACRS PORTIONS OF CWA LATE
TONIGHT AND TUE. WILL TAKE MESOETA INITIATION OVER NORTHEAST KS...
AND PROPAGATE ACTIVITY EAST-NORTHEAST ALONG BEST THTA-E GRADIENT
AND THICKNESS PATTERN FOR LATE NIGHT THREAT ACRS SOUTHERN THIRD OF
CWA. LIGHTER ACTIVITY TO POSSIBLY GET ACRS NORTHERN CWA FROM NE
MCS...SO WILL HAVE LOWER POPS ACRS THE NORTH. CAT POPS FOR WHOLE
CWA FOR TUE...TAKING INTO ACCOUNT SECOND WAVE ADVERTISED BY AVN.
WITH RAIN LAST NIGHT...SOUTHERN THIRD OF CWA MOST RIPE FOR FLASH
FLOOD WATCH FOR LATE TONIGHT AND TUE...BUT WILL EXTEND FURTHER NORTH
TO ROUTE 30 TO ACCOMMODATE FURTHER NORTH HEAVY RAIN POSSIBILITY ON
TUE. RAIN WILL LINGER INTO TUE NIGHT...BUT SHOULD BE EAST OF AREA BY
WED. WILL GO WITH FAN/MAV BLEND FOR LOWS TONIGHT...AND TUE HIGHS.

.EXTENDED(THU-MON)...WILL LEAN TOWARD LATEST UKMET AND EUROPEAN
MODEL SOLUTIONS OF SUGGESTING MAINLY A DRY EXTENDED PERIOD WITH A
WARMING TREND. MEDIUM RANGE MODELS GENERALLY SUGGEST A LARGE REGION
OF UPPER RIDGING WILL DOMINATE THE MIDDLE PART OF THE CONUS AT START
OF EXTENDED...AND THEN BUILD EAST WITH TIME OVER THE UPPER MIDWEST
THROUGH THE WEEKEND. BOTH UKMET AND EURO HINT AT BACKDOOR FRONT
POSSIBILITY ON THU...AS CANADIAN SFC HIGH BUILDS SOUTH ACRS THE GRT
LKS AND EAST-NORTHEAST FLOW OFF LK MI TEMPERS HIGHS. FMR AND MEX
HIGHS DONT LOOK TO BAD HOWEVER...TAKING INTO ACCOUNT JUNE INSOLATION
TO OVERCOME SOME OF THE LAKE COOLING AFFECT. AS UPPER RIDGE  EDGES
EAST ACRS THE UPPER MIDWEST INTO THE WEEKEND...FINALLY SOME
SUMMERTIME LIKE TEMPS MAY BE REALIZED...ESPECIALLY SUN AND MON.
WILL KEEP DRY AS MAIN STORM TRACK SHIFTS AROUND LARGE UPPER
RIDGE/RING OF FIRE SET-UP/...WITH MOST ACTIVITY REMAINING NORTH
ACRS THE DAKOTAS...MN AND WI. WILL WATCH IN COMING MODEL RUNS FOR
POSSIBILITY OF SOME OF THIS ACTIVITY SPILLING SOUTHEAST TOWARD
NORTHERN IL/NORTHEAST CWA SUN AND ESPECIALLY MON.

COORDINATED WITH DMX...THANX

.DVN...
IA...FLASH FLOOD WATCH LATE TONIGHT(FFAMLI) AND TUESDAY ACROSS EAST
CENTRAL AND SOUTHEAST IA...GENERALLY ALONG AND SOUTH OF ROUTE 30.
IL...FLASH FLOOD WATCH LATE TONIGHT AND TUESDAY ACROSS WEST CENTRAL
AND NORTHWEST IL...GENERALLY ALONG AND SOUTH OF ROUTE 30.
MO...FLASH FLOOD WATCH LATE TONIGHT AND TUESDAY FOR FAR NORTHEAST
MISSOURI.

JDH

The office that day

Everything else NWS Quad Cities, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 5, 10:36 AM CDTFlash Flood WarningDVNBureau, Henry, Putnam4 hr

Nearby

Severe Thunderstorm Warnings in Illinois, 2001Every severe thunderstorm warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.